Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 149, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2013, 5:34 PM CDT for Coffee County, Dale County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2013, 5:34 PM CDT (22:34 UTC)
- Expired
- Jul 15, 2013, 6:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Coffee County, AL, Dale County, AL
The radar
The Ft Rucker radar (KEOX), 50 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
576 WUUS52 KTAE 152234 SVRTAE ALC031-045-152315- /O.NEW.KTAE.SV.W.0149.130715T2234Z-130715T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 534 PM CDT MON JUL 15 2013 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN COFFEE COUNTY IN SOUTHEAST ALABAMA... THIS INCLUDES THE CITIES OF...ENTERPRISE...ELBA... SOUTHWESTERN DALE COUNTY IN SOUTHEAST ALABAMA... * UNTIL 615 PM CDT * AT 533 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF LEVEL PLAINS...OR NEAR LOWE ARMY HELIPORT...AND MOVING WEST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW BROCKTON PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3120 8609 3146 8614 3149 8574 3125 8573 TIME...MOT...LOC 2235Z 083DEG 25KT 3139 8576 $$ 42-DVD
1 follow-up statement
685 WWUS52 KTAE 152255 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 655 PM EDT MON JUL 15 2013 ALC045-152306- /O.CAN.KTAE.SV.W.0149.000000T0000Z-130715T2315Z/ DALE AL- 555 PM CDT MON JUL 15 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DALE COUNTY IS CANCELLED... LAT...LON 3149 8580 3124 8580 3120 8609 3146 8614 TIME...MOT...LOC 2256Z 083DEG 25KT 3140 8591 $$ ALC031-152315- /O.CON.KTAE.SV.W.0149.000000T0000Z-130715T2315Z/ COFFEE AL- 555 PM CDT MON JUL 15 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTHERN COFFEE COUNTY... AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLINTONVILLE...OR 7 MILES NORTH OF ENTERPRISE...MOVING WEST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW BROCKTON...LUCILE...MOUNT PLEASANT...WOODLAND GROVE CHURCH... RICHBURG...TURNER CROSSROADS...CAMP HUMMING HILLS...ASBURY... GOODMAN...DAMASCUS...NEW HAVEN...INO...FAIRVIEW...ELBA AND CARL FOLSOM A/P PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. && LAT...LON 3149 8580 3124 8580 3120 8609 3146 8614 TIME...MOT...LOC 2256Z 083DEG 25KT 3140 8591 $$ 42-DVD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:52 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 15, 2:52 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 352 PM EDT Mon Jul 15 2013 .NEAR TERM [Through Tonight]... An upper level high remains centered over Ohio this afternoon and is ridging southward to FL. This ridge has shunted the retrograding upper low all the way over the the TX Panhandle. A TUTT is noted over the Bahamas. Surface high pressure is centered over the Mid Atlantic states with an inverted trough off the east coast of FL. Deep layer easterly flow on the southern end of the ridges is evident in morning soundings and recent VWP data and is transporting scattered showers and thunderstorms westward from the Atlantic into the forecast area. Isolated showers are also moving west across the FL Panhandle coastal waters. The wave east of FL will move west across the state and eastern Gulf of Mexico through tonight. Highest PoPs this afternoon will be over our South Central GA zones. This evening, PoPs lower to the slight to low chance category, slightly higher over the waters. After midnight, and convection should be limited to the marine area. There are no severe weather or flooding concerns with any of this activity. Overnight lows will be near normal in the lower 70s. && .SHORT TERM [Tuesday Through Wednesday Night]... Deep layer ridging will be will dominate much of the short term period, with an anomalously high pressure over central Indiana. The ridge position is such that our area will be in easterly flow regime through Thursday. Latest model guidance is in good agreement that this easterly flow will advect much drier air over our area. Thus rain chances will be slightly below climatological normals through Thursday which is good news for our area, which has seen very large amounts of rain over the past couple of weeks. The highest chance for seeing an isolated afternoon shower will be in the far eastern Florida counties where the Atlantic and Gulf sea breezes could potentially collide. Temperatures will around normal with highs in the lower 90s and lows in the lower 70s. && .LONG TERM [Thursday through Monday]... By the start of the long term period, we will be transitioning to a more southeasterly flow as the high pressure currently over the Ohio Valley weakens and Bermuda high builds to our west. A weak TUTT low currently east of the northern Bahamas will slowly move westward, and make its way into our area around Friday night. It will then be picked up by an southward digging trough and eject northeastward. Thus have enhanced PoPs slightly for the weekend and start of next week to reflect these features influences. && .AVIATION... [through 18 UTC Tuesday] A weak easterly wave in a continuing moist airmass will support scattered convection moving from east to west across northern FL, SW GA, and SE AL this afternoon and evening through about 02Z. The flow will keep showers and storms moving at 15-20kt. A similar pattern will be seen Tuesday. Expect generally VFR conditions with moderate easterly surface winds along with scattered showers and thunderstorms. From 08Z-14Z there will be widespread low/IFR cigs as stratus redevelops in the moist air mass. && .MARINE... High pressure over the Ohio Valley will keep our area in a easterly flow regime. Tonight expect enhanced easterly winds at cautionary levels. Models are indicating that winds could reach small craft advisory levels. At this time confidence is low on raising winds to advisory levels. but it may be possible later. Beginning Wednesday we will start to transition into typical summertime seas and winds. && .FIRE WEATHER... Red flag conditions are not expected through the forecast period. && .HYDROLOGY... With drier air finally forecast to overspread the region from east to west over the next day or so, rain chances and coverage will dwindle each afternoon through Thursday. Additionally, deep layer flow will at least have some eastward component around 20 or so knots, resulting in progressive storm motions and a decreased risk for localized flooding within storms that do develop. In general, we will be transitioning back into a more typical summertime pattern. Thus, expect area rivers to have time to recover, or fall back below flood stage by the end of the week. The only notable exception is the Choctawhatchee, where the most rain has fallen over the past couple of weeks. Here, the river will take some extra time to begin to subside, and is not forecast to fall out of flood stage near Bruce, Geneva, or Caryville until sometime next week. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 90 72 93 71 / 30 30 20 20 10 Panama City 74 88 75 89 76 / 30 30 20 10 10 Dothan 71 90 71 92 72 / 30 30 20 10 10 Albany 72 91 72 92 72 / 20 30 20 10 10 Valdosta 72 91 70 92 71 / 20 40 20 20 10 Cross City 70 91 70 93 71 / 30 40 20 30 10 Apalachicola 76 87 76 87 76 / 30 30 20 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Wool SHORT TERM...Navarro/Harrigan LONG TERM...Navarro/Harrigan AVIATION...Hollingsworth MARINE...Navarro/Harrigan FIRE WEATHER...Wool HYDROLOGY...Harrigan
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:20 PM CDT | Severe Thunderstorm Warning | TAE | Dale | 25 min |
| Jul 15, 6:15 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Geneva | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.